Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 6, 2007, 6:45 AM CDT for Audubon County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 6:45 AM CDT (11:45 UTC)
- Expired
- May 6, 2007, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Audubon County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 061145 FFWDMX IAC009-061445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 645 AM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... AUDUBON COUNTY IN WEST CENTRAL IOWA... * UNTIL 945 AM CDT... * AT 642 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. HIGHWAY 71 IS CLOSED DUE TO FLOODING AT NUMEROUS LOCATIONS...WITH BARRICADES AT EXIRA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4154 9502 4154 9472 4184 9479 4184 9508 $$ BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:23 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 6, 3:23 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 323 AM CDT SUN MAY 6 2007 .DISCUSSION... SLOW MOVING UPPER TROF WL CONTINUE TO PROVIDE FORECAST CHALLENGES THROUGH THE MIDDLE OF THE WEEK. CURRENTLY...IMPRESSIVE CONVECTIVE SYSTEM HAS DEVELOPED ACRS THE MID MISSOURI RIVER VALLEY WITH IR CLOUD TOPS APPROACHING -85C. NEARLY STATIONARY BAND OF CONVECTION HAS PERSISTED ACRS W IA THROUGH THE EARLY MORNING HOURS WITH SOME SVR CONVECTION BUT TURNING PRIMARILY INTO A HEAVY RAIN EVENT. LLJ IS POINTING STRAIGHT INTO THE SYSTEM AND IS FEEDING AMPLE MOISTURE TO MAINTAIN THE COMPLEX. SHORT TERM MODELS STILL INDICATING CONVECTION ACRS THE FAR WESTERN CWA TODAY WITH ONLY SLIGHT MOVEMENT OF UPPER TROF AXIS. DEEP MOISTURE WL CONTINUE TO ADVECT INTO THE STATE DURING THE DAY WITH FOCUS REMAINING ACRS THE WEST. HAVE OPTED FOR FLASH FLOOD WATCH ACRS THE WEST WHERE CONVECTION WL REMAIN FOR THE NEXT 24 TO 36 HOURS. OTHERWISE...SVR CHANCES TODAY WL DEPEND ON AMOUNT OF INSOLATION THAT OCCURS BUT WOULD NOT BE SURPRISED TO SEE SOME SVR STORMS IN OUR SOUTHWEST. APPEARS FRONT WL BE SLOW TO PROGRESS INTO THE EARLY PART OF THE WEEK AS UPPER TROF MOVES EASTWARD GRADUALLY. HAVE CONTINUED THREAT FOR THUNDERSTORMS DURING THIS TIME BUT APPEARS BEST SVR THREAT WL BE TO OUR SOUTH. STILL MAY SEE SOME DECENT RAINS AND WL HAVE TO WATCH POTENTIAL FOR ADDITIONAL FLOODING. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z ON MONDAY. IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082- 092-093. && CC
Hazardous weather outlook, May 6, 6:01 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 601 AM CDT SUN MAY 6 2007 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082- 092-093-071100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- 601 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...MAINLY ALONG AND WEST OF AN ALGONA TO MOUNT AYR LINE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ON AND OFF THROUGH THE DAY TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS TIME WITH MAIN THREAT FROM DAMAGING STRAIGHT AND LARGE HAIL. THERE IS A POSSIBILITY OF AN ISOLATED TORNADO AS WELL...MAINLY LATE THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE MIDDLE OF THE WEEK. MAIN THREAT WILL BE FROM HEAVY RAINFALL ALTHOUGH AN SOME ISOLATED SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. ADDITIONAL SPOTTER ACTIVATION MAY BE NECESSARY INTO THE FIRST PART OF THE WEEK AS WELL. IAZ059>062-072>075-083>086-094>097-071100- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 601 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE OVERNIGHT. SOME ISOLATED SEVERE WEATHER MAY OCCUR WITH THIS ACTIVITY...MAINLY FROM LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE MIDDLE OF THE WEEK. MAIN THREAT WILL BE FROM HEAVY RAINFALL ALTHOUGH AN SOME ISOLATED SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ADDITIONAL SPOTTER ACTIVATION MAY BE NECESSARY DURING THE FIRST PART OF THE WEEK. IAZ006-007-016-017-025>028-036>039-047>050-071100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- 601 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SOME ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME ISOLATED SEVERE WEATHER MAY OCCUR EARLY THIS MORNING AND AGAIN THIS EVENING. MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE MIDDLE OF THE WEEK. MAIN THREAT WILL BE FROM HEAVY RAINFALL ALTHOUGH AN SOME ISOLATED SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ADDITIONAL SPOTTER ACTIVATION MAY BE NECESSARY DURING THE FIRST PART OF THE WEEK. CC
In the hours before
Local storm report, May 6, 3:31 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
331 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TORNADO 10 SE GRISWOLD 41.13N 95.00W
05/06/2007 MONTGOMERY IA AMATEUR RADIO
3 MILES NORTH OF CASS...MONTGOMERY COUNTY LINE ON HIGHWAY
71. REPORT OF DAMAGE TO A HOME.
&&
BFLocal storm report, May 6, 3:50 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FLASH FLOOD ATLANTIC 41.40N 95.01W
05/06/2007 CASS IA AMATEUR RADIO
HIGHWAY 6 THROUGH ATLANTIC HAS WATER RUNNING 1 TO 1 1/2
FOOT DEEP IN PLACES.
&&
BFLocal storm report, May 6, 4:01 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM FLASH FLOOD 3 W CUMBERLAND 41.27N 94.93W
05/06/2007 CASS IA TRAINED SPOTTER
WATER OVER THE ROAD ON QUINCY ROAD. DITCHES ARE FULL.
&&
BFLocal storm report, May 6, 4:32 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM FLASH FLOOD ATLANTIC 41.40N 95.01W
05/06/2007 CASS IA TRAINED SPOTTER
FLASH FLOODING AND WATER OVER MOST ROADS IN TOWN.
0412 AM TSTM WND DMG 2 WSW ADAIR 41.49N 94.68W
05/06/2007 ADAIR IA EMERGENCY MNGR
TRUCK BLOWN OFF INTERSTATE 80.
0417 AM TSTM WND DMG BRIDGEWATER 41.25N 94.67W
05/06/2007 ADAIR IA EMERGENCY MNGR
OUTBUILDINGS DESTROYED. WINDS BLOWN OUT OF HOUSE AND
TREES DOWN.
&&
COGILLocal storm report, May 6, 5:11 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
511 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM TSTM WND DMG 3 S BAYARD 41.81N 94.56W
05/06/2007 GUTHRIE IA EMERGENCY MNGR
ROOF BLOWN OFF HOUSE.
&&
COGILLocal storm report, May 6, 5:43 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
543 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM TSTM WND DMG JAMAICA 41.85N 94.31W
05/06/2007 GUTHRIE IA EMERGENCY MNGR
NUMEROUS TREE BRANCHES DOWNED. POWER LINES DOWN AS WELL
FROM TREE BRANCHES FALLING ON THE LINE.
0535 AM FLASH FLOOD SAC CITY 42.42N 95.00W
05/06/2007 SAC IA LAW ENFORCEMENT
STREETS FULL OF WATER. WATER IS BACKING UP INTO YARDS AND
DRIVEWAYS. ADDITIONAL FLOODING REPORTED IN SCHALLER.
&&
COGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:03 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 42 min |
| May 5, 9:14 PM CDT | Tornado Warning | DMX | Cass | 46 min |
| May 6, 2:39 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 36 min |
| May 6, 2:45 AM CDT | Tornado Warning | DMX | Cass | 30 min |
| May 6, 3:07 AM CDT | Tornado Warning | DMX | Audubon | 23 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 15 min |
| May 6, 3:16 AM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| May 6, 3:19 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 36 more | 28 hr |
| May 6, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 28 min |
| May 6, 3:55 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 35 min |
| May 6, 4:06 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Dallas, Guthrie, Madison, Ringgold and 1 more | 38 min |
| May 6, 4:47 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 28 min |
| May 6, 5:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Greene, Madison and 3 more | 45 min |
| May 6, 5:08 AM CDT | Flash Flood Warning | DMX | Sac | 4 hr |
| May 6, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Decatur, Jasper, Lucas, Marion and 4 more | 44 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| May 6, 6:13 AM CDT | Flash Flood Warning | DMX | Cass | 4 hr |
| May 6, 6:13 AM CDT | High Wind Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 6 hr |
| May 6, 6:35 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Marion, Monroe, Wayne | 40 min |
| May 6, 7:25 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:30 AM CDT | Flash Flood Warning | DMX | Crawford | 3 hr |
| May 6, 7:34 AM CDT | Flash Flood Warning | DMX | Sac | 116 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.